Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jul 6, 2021, 2:54 PM MST for Greenlee County, Arizona. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2021, 2:54 PM MST (21:54 UTC)
- Expired
- Jul 6, 2021, 3:30 PM MST
- In force
- 36 min
- Issued by
- NWS Tucson, AZ
County Greenlee County, AZ
The radar
The Tucson radar (KEMX), 157 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 337 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1672 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
938 WWUS85 KTWC 062154 SPSTWC Special Weather Statement National Weather Service Tucson AZ 254 PM MST Tue Jul 6 2021 AZZ509-510-062230- Upper Gila River and Aravaipa Valleys including Clifton/Safford-White Mountains of Graham and Greenlee Counties including Hannagan Meadow- 254 PM MST Tue Jul 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRAHAM AND SOUTHERN GREENLEE COUNTIES UNTIL 330 PM MST... At 253 PM MST, Doppler radar was tracking a strong thunderstorm near Morenci, or near Clifton, moving southwest at 20 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Clifton, Solomon, Morenci, Safford Regional Airport, Duncan, York, Franklin, Three Way and Guthrie. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3269 10967 3317 10956 3312 10905 3259 10905 TIME...MOT...LOC 2153Z 025DEG 17KT 3299 10933 $$ RH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 6, 2:03 PM MST, 51 minutes earlier.
Area forecast discussion, Jul 6, 2:03 PM MST, 51 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 203 PM MST Tue Jul 6 2021 .SYNOPSIS...A drying trend will curtail thunderstorm coverage the rest of the week. As this happens, temperatures will climb several degrees. Conditions look favorable for an increase in thunderstorm chances by early next week. && .DISCUSSION...Thunderstorms have developed right on schedule this afternoon, begining over the Chiricahuas and higher terrain of northern Graham and Greenlee Counties. The morning sounding measured 1.78" PW, which is yet again near record levels for this time of year. The monsoon ridge is currently centered near the NV/UT border, producing northeasterly steering flow across our region. Models show the favored area for precip remaining east of Tucson today. This is in concert with the best instability, with SBCAPE around 500-1000 J/kg. Storms will drift toward the south or southwest and with the abundant moisture still available, flash flooding and wet microburst remain the primary threat. DCAPE is best over Graham/Greenlee, this may produce a more organized outflow coming off the high terrain into the Gila River Valley. The setup for tomorrow is similar with yet another rimshot pattern. However, the HREF and other guidance shows instability shifting a bit farther west, with activity approaching eastern Pima and Santa Cruz Counties. Through the remainder of the forecast period, the upper high will be centered to our north or northwest maintaining a consistent east or northeast flow. We'll have to rely on recycling latent moisture since conditions upstream are a bit drier and won't bring much reinforcement. It doesn't fully shut down our daily thunderstorms, but coverage will be less expansive. This begins to shift early next week as an easterly wave pushes across Mexico into the Gulf of California, pushing a surge of moisture in our direction. Model forecast IVT increases up the Gulf and good agreement among all guidance points to enhanced rainfall chances across southeast Arizona Monday and Tuesday next week. && .AVIATION...Valid through 08/00Z. SCT clouds 8k-12k ft MSL through the period except SCT-BKN with layers above at times east of KTUS. Isolated SHRA/TSRA will be possible mainly along the international border and the AZ/NM border. Wind gusts to 40 kts possible near any TSRA. Otherwise sfc winds will be NW this afternoon and evening with speeds 5-10 kts then becoming S to SE overnight. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Expect slightly reduced storm coverage this week with isolated to scattered showers and thunderstorms mainly from central Pima County eastward. Best chances each day will be along the international border and and AZ/NM border with a nudge toward Tucson late Wednesday. Min RH values will generally be in the 20-35 percent range for lower elevations through the weekend with very good overnight recoveries. General winds will be light through the week and following normal daily trends when not influenced by storms. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Discussion...Howlett Aviation/Fire Wx...Cerniglia Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 6, 1:43 PM MST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Tucson AZ
143 PM MST Tue Jul 6 2021
AZZ508-062115-
Eastern Cochise County Below 5000 Feet including Douglas/Willcox-
143 PM MST Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL COCHISE COUNTY
UNTIL 215 PM MST...
At 142 PM MST, Doppler radar was tracking a strong thunderstorm 9
miles east of Douglas, moving southwest at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Douglas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3144 10951 3145 10931 3139 10920 3133 10923
3134 10955
TIME...MOT...LOC 2042Z 026DEG 18KT 3136 10934
CernigliaSpecial weather statement, Jul 6, 2:27 PM MST, 27 minutes before
Special Weather Statement National Weather Service Tucson AZ 227 PM MST Tue Jul 6 2021 AZZ509-510-062200- Upper Gila River and Aravaipa Valleys including Clifton/Safford-White Mountains of Graham and Greenlee Counties including Hannagan Meadow- 227 PM MST Tue Jul 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GREENLEE COUNTY UNTIL 300 PM MST... At 226 PM MST, Doppler radar was tracking a strong thunderstorm 9 miles south of Mule Creek, moving southwest at 20 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Duncan, York, Franklin, Three Way and Guthrie. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3291 10936 3313 10905 3263 10905 TIME...MOT...LOC 2126Z 031DEG 18KT 3299 10902 RH
Special weather statement, Jul 6, 2:54 PM MST, 0 minutes before
Special Weather Statement National Weather Service Tucson AZ 254 PM MST Tue Jul 6 2021 AZZ509-510-062230- Upper Gila River and Aravaipa Valleys including Clifton/Safford-White Mountains of Graham and Greenlee Counties including Hannagan Meadow- 254 PM MST Tue Jul 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRAHAM AND SOUTHERN GREENLEE COUNTIES UNTIL 330 PM MST... At 253 PM MST, Doppler radar was tracking a strong thunderstorm near Morenci, or near Clifton, moving southwest at 20 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Clifton, Solomon, Morenci, Safford Regional Airport, Duncan, York, Franklin, Three Way and Guthrie. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3269 10967 3317 10956 3312 10905 3259 10905 TIME...MOT...LOC 2153Z 025DEG 17KT 3299 10933 RH
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:59 PM MST | Special Weather Statement | TWC | 46 min | |
| Jul 5, 7:01 PM MST | Special Weather Statement | TWC | 44 min | |
| Jul 6, 1:43 PM MST | Special Weather Statement | TWC | 32 min | |
| Jul 6, 2:27 PM MST | Special Weather Statement | TWC | Greenlee | 33 min |
| Jul 6, 3:42 PM MST | Special Weather Statement | TWC | 63 min |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.